Alert archive / Alabama / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 63, NWS Mobile, AL

April 21, 2006Butler County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 21, 2006, 7:46 PM CDT for Butler County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2006, 7:46 PM CDT (00:46 UTC)
Expired
Apr 21, 2006, 8:15 PM CDT
In force
29 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Butler County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 21, 1:24 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2006-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2006-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1063 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 220047
SVRMOB
ALC013-220115-
/O.NEW.KMOB.SV.W.0063.060422T0046Z-060422T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
746 PM CDT FRI APR 21 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  BUTLER COUNTY IN SOUTH CENTRAL ALABAMA

* UNTIL 815 PM CDT

* AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
  THIS STORM WAS LOCATED NEAR GEORGIANA...OR ABOUT 20 MILES
  NORTHEAST OF EVERGREEN...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOLLING BY 755 PM CDT
  6 MILES SOUTHEAST OF WALD BY 800 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3165 8690 3153 8679 3168 8646 3190 8646

$$
2 follow-up statements
000 
WWUS54 KMOB 220107
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
807 PM CDT FRI APR 21 2006

ALC013-220115-
/O.CON.KMOB.SV.W.0063.000000T0000Z-060422T0115Z/
BUTLER AL-
807 PM CDT FRI APR 21 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM CDT FOR
NORTHEASTERN BUTLER COUNTY...

AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
GREENVILLE...OR ABOUT 22 MILES WEST OF LUVERNE...MOVING NORTHEAST AT
40 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3178 8677 3170 8666 3177 8646 3197 8645
      3197 8657

$$
000 
WWUS54 KMOB 220117
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
817 PM CDT FRI APR 21 2006

ALC013-220127-
/O.EXP.KMOB.SV.W.0063.000000T0000Z-060422T0115Z/
BUTLER AL-
817 PM CDT FRI APR 21 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER COUNTY
EXPIRES AT 815 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

LAT...LON 3178 8677 3170 8666 3177 8646 3197 8645
      3197 8657

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:20 PM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, Apr 21, 3:20 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
320 PM CDT FRI APR 21 2006

.SHORT TERM...(TONIGHT AND SATURDAY)...
AN ACTIVE WEATHER EVENING SHAPING UP AS FRONTAL BOUNDARY APPROACHES A
WARM...MOIST AND UNSTABLE AIRMASS. STORMS THAT WERE MOVING EASTWARD
OUT OF SOUTHEAST LOUISIANA AND ACROSS SOUTHERN MISSISSIPPI WERE
EMBEDDED WITHIN A DEEP LAYER OF MOISTURE DENOTED BY A 1000-850 MB
THETA-E RIDGE AND BEST INSTABILITY WAS ACROSS THE MISSISSIPPI
SOUND...FEEDING THE STORMS JUST TO THE NORTH. THERE SHOULD BE ENOUGH
DYNAMICS IN PLACE TO MAINTAIN SOME RISK OF SEVERE WEATHER FOR THE
FIRST PERIOD AS WE EXPECT CURRENT CONVECTION TO TRANSLATE EASTWARD
TONIGHT. THUS...WILL HAVE THIS WORDED INTO THE FORECAST. DAMAGING
WIND AND/OR LARGE HAIL LOOK TO BE THE MAIN THREAT.

A FRONTAL BOUNDARY IS FORECAST TO PASS THROUGH THE AREA AROUND
SUNRISE SATURDAY...BRINGING AN END TO THE RAIN. IN THE WAKE OF THE
FRONT...HIGH PRESSURE BRINGS A RETURN TO DRIER AIR DURING THE COURSE
OF THE DAY SATURDAY. VERY LITTLE CHANGE IN TEMPERATURES FROM WHAT WAS
RECEIVED ON THE PREVIOUS PACKAGE. /10

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY...
DRY PATTERN EXPECTED THROUGH EARLY NEXT WEEK. WE CONTINUE BRINGING
CHANCES OF SHOWERS AND THUNDERSTORMS BACK INTO THE FORECAST PICTURE
LATE TUESDAY THROUGH FRIDAY AS A FRONTAL BOUNDARY SLIPS DOWN INTO THE DEEP
SOUTH AND STALLS NEAR THE GULF COAST. NO CHANGES TO RAIN COVERAGE AND
TEMPERATURES FROM THE PREVIOUS PACKAGE. /10

&&

.MARINE...IN THE WAKE OF THE FRONT SATURDAY...OFFSHORE FLOW SETS UP THROUGH
EARLY SUNDAY...THEN QUICKLY BECOMES ONSHORE THROUGH THE DAY SUNDAY
AND LASTS THROUGH TUESDAY AS HIGH PRESSURE INTO THE EASTERN
GULF...SLIPS EAST. SLIGHTLY HIGHER SEA STATE TONIGHT DUE TO SLIGHTLY
HIGHER WINDS AND FETCH...SUBSIDES TO AROUND 2 FEET OR SO THROUGH THE
REMAINDER OF THE FORECAST. /10

&&

.FIRE WEATHER...LATEST GRIDDED FORECASTS REFLECT THAT THE DRIEST DAY
SETS IN ON SUNDAY WHEN WE COULD BE DEALING WITH CRITICALLY LOW
DAYTIME RELATIVE HUMIDITIES THEN. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      65  84  59  86 /  60   0   0   0
PENSACOLA   68  83  62  83 /  60  10   0   0
DESTIN      68  82  64  79 /  60  20   0   0
EVERGREEN   64  81  54  86 /  70  10   0   0
WAYNESBORO  61  84  53  87 /  70   0   0   0
CAMDEN      65  82  53  87 /  70   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 21, 6:00 AM CDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT FRI APR 21 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-221200-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT FRI APR 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY THROUGH TONIGHT.

AS AN UPPER DISTURBANCE MOVES ACROSS THE AREA LATER TODAY THROUGH
TONIGHT...THUNDERSTORMS WILL BECOME LIKELY. WINDS IN THE LOWER
LEVELS WILL CREATE A LINE OF THUNDERSTORMS MOVING ACROSS THE
AREA...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREATS...MAINLY ACROSS THE AREAS ALONG AND NORTH OF A STONE
COUNTY...MISSISSIPPI TO CRENSHAW COUNTY...ALABAMA LINE.

THE INCREASING SOUTH WINDS TODAY WILL INCREASE THE CHANCE
FOR RIP CURRENTS TO MODERATE. THE CHANCE WILL DECREASE SATURDAY AS
HIGH PRESSURE AGAIN DOMINATES THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AS THE UPPER SYSTEM WHICH WILL SPAWN THIS AFTERNOON AND TONIGHTS
WEATHER ACROSS THE AREA MOVES EAST...SEASONABLY WARM TEMPS AND DRY
CONDITIONS WILL MOVE IN FOR SEVERAL DAYS...WITH THE NEXT CHANCE FOR
RAIN BEING A CHANCE ON WEDNESDAY INTO THURSDAY AS A WEAK FRONT MOVES
OVER THE AREA.

THE DRY CONDITIONS WILL AGAIN ALLOW FOR AN INCREASED RISK OF WILDFIRES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE NEEDED AT TIMES LATER THIS AFTERNOON THROUGH TONIGHT.

In the hours before

Special weather statement, Apr 21, 2:20 PM CDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
220 PM CDT FRI APR 21 2006

ALZ051-MSZ067-212015-
CHOCTAW-WAYNE-
INCLUDING THE CITIES OF...WAYNESBORO...
220 PM CDT FRI APR 21 2006

...A STRONG THUNDERSTORM IS BEING DETECTED NORTHWEST OF WAYNESBORO
AND MOVING NORTHEAST...

AT 216 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES WEST OF WOODWARDS...AND MOVING NORTHEAST AT 20
MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BOICE...HIWANNEE...GRETNA AND ISNEY THROUGH 315 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT
FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Apr 21, 2:39 PM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
239 PM CDT FRI APR 21 2006

MSZ075-076-078-079-212015-
GEORGE-STONE-PERRY-GREENE-
INCLUDING THE CITIES OF...WIGGINS...
239 PM CDT FRI APR 21 2006

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER GEORGE...STONE...
PERRY AND GREENE COUNTIES...

AT 237 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 6 MILES NORTHWEST OF WIGGINS TO 4 MILES
SOUTHWEST OF MCHENRY...AND MOVING EAST AT 35 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
WIGGINS...WLOX TV STATION TOWER...JANICE...WHITES CROSSING...BEATRICE
AND RAMSEY SPRINGS THROUGH 315 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT
FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Apr 21, 3:09 PM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
309 PM CDT FRI APR 21 2006

MSZ067-075-076-078-079-212115-
GEORGE-STONE-PERRY-GREENE-WAYNE-
INCLUDING THE CITIES OF...LEAKESVILLE...LUCEDALE AND NEW AUGUSTA...
309 PM CDT FRI APR 21 2006

...A LINE OF STRONG THUNDERSTORMS CONTINUES TO MOVE EAST ACROSS
GEORGE...EASTERN STONE...EASTERN PERRY...GREENE AND SOUTHERN WAYNE
COUNTIES...

AT 307 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 5 MILES WEST OF RHODES TO 4 MILES SOUTHWEST OF
BEATRICE...AND MOVING EAST AT 20 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
KITTRELL...BEAUMONT...RHODES...RICHTON...MCLAIN...LEAF...ROYCE AND
AVENT STATION THROUGH 415 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT
FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Apr 21, 4:12 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
412 PM CDT FRI APR 21 2006

ALZ061-063-MSZ079-212145-
LOWER MOBILE-UPPER MOBILE-GEORGE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
412 PM CDT FRI APR 21 2006

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER EASTERN GEORGE AND
MOBILE COUNTIES...

AT 407 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 5 MILES SOUTHWEST OF EARLVILLE TO 6 MILES
SOUTHWEST OF TANNER WILLIAMS...AND MOVING EAST AT 30 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
WILMER...TANNER WILLIAMS...BIG CREEK LAKE DAM...BIG CREEK LAKE...SNOW
AND TANNER WILLIAMS ROADS...SEVEN HILLS...GULFCREST AND SEMMES
THROUGH 445 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Apr 21, 4:44 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
444 PM CDT FRI APR 21 2006

ALZ061-063-212230-
LOWER MOBILE-UPPER MOBILE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
444 PM CDT FRI APR 21 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY...

AT 441 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER BIG CREEK LAKE...AND MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
LOTT AND COLEMAN DAIRY ROADS...SEMMES...MOBILE AIRPORT...MAGNOLIA
GROVE GOLF COURSE...SCHILLINGER AND THREE NOTCH RDS AND THE
UNIVERSITY OF SOUTH ALABAMA 530 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE HAIL TO ONE-HALF INCH IN
DIAMETER...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF
35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS UP TO ONE AND ONE-HALF
INCH IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF
WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Apr 21, 5:00 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
500 PM CDT FRI APR 21 2006

ALZ052-053-055-061-062-212245-
UPPER BALDWIN-UPPER MOBILE-WASHINGTON-MONROE-CLARKE-
INCLUDING THE CITIES OF...BAY MINETTE AND GROVE HILL...
500 PM CDT FRI APR 21 2006

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER WASHINGTON...
MONROE...CLARKE...BALDWIN AND MOBILE COUNTIES...

AT 458 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 5 MILES EAST OF WINN TO 5 MILES WEST OF I65 AND
AL 225...AND MOVING EAST AT 25 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
GROVE HILL...WALKER SPRINGS...TENSAW...I65 AND AL 59...WHATELY...BAY
MINETTE...RABUN AND MT PLEASANT THROUGH 545 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE ONE-HALF INCH
HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO
45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 10:55 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile65 min
Apr 22, 12:01 AM CDTSevere Thunderstorm WarningMOBBaldwin44 min
Apr 22, 12:01 AM CDTSevere Thunderstorm WarningMOBBaldwin44 min
Apr 22, 12:19 AM CDTSevere Thunderstorm WarningMOBCovington41 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.